Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 497, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2008, 7:48 PM CDT for Carroll County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2008, 7:48 PM CDT (00:48 UTC)
- Expired
- Aug 14, 2008, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Carroll County, AR
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 150048
SVRTSA
ARC015-150115-
/O.NEW.KTSA.SV.W.0497.080815T0048Z-080815T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT THU AUG 14 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 815 PM CDT
* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR RULE...MOVING EAST AT 29
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RULE...GREEN
FOREST...OSAGE...CARROLLTON AND ALPENA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3612 9329 3613 9354 3615 9355 3616 9358
3619 9357 3620 9361 3626 9361 3644 9363
3648 9329 3616 9328 3613 9328
TIME...MOT...LOC 0049Z 276DEG 25KT 3626 9348
$$1 follow-up statement
000
WWUS54 KTSA 150118
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT THU AUG 14 2008
ARC015-150128-
/O.EXP.KTSA.SV.W.0497.000000T0000Z-080815T0115Z/
CARROLL AR-
818 PM CDT THU AUG 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY EXPIRES
AT 815 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE OVER
EXTREME SOUTHEAST CARROLL COUNTY THROUGH 830 PM.
LAT...LON 3612 9329 3613 9354 3615 9355 3616 9358
3619 9357 3620 9361 3626 9361 3644 9363
3648 9329 3616 9328 3613 9328
TIME...MOT...LOC 0048Z 276DEG 25KT 3626 9349
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:31 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 14, 6:31 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 631 PM CDT THU AUG 14 2008 .DISCUSSION... && .AVIATION... SCATTERED THUNDERSTORMS DEVELOPED IN UNSTABLE AIRMASS RESIDING OVER NE OKLAHOMA THIS AFTERNOON...HOWEVER ARE NOT EXPECTED TO IMPACT TAF SITES AND WILL DISSIPATE BY 03Z. ADDITIONAL DEVELOPMENT LIKELY OVERNIGHT IN DISTURBED NORTHWEST FLOW ALOFT. MOST LIKELY SCENARIO AT THIS TIME APPEARS TO BE A THUNDERSTORM COMPLEX ORGANIZING ACROSS KANSAS AND MOVING SOUTH INTO NE OK AFTER 06Z. OTHER ACTIVITY WILL REMAIN POSSIBLE NORTH OF A WEAK SFC BOUNDARY ACROSS NW ARKANSAS. EVOLUTION OF THE PATTERN MORE UNCERTAIN FRIDAY BUT SOME REDEVELOPMENT POSSIBLE ALONG ANY OUTFLOW BOUNDARIES DURING THE DAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
Hazardous weather outlook, Aug 14, 5:18 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT THU AUG 14 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT THU AUG 14 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...NONE. FLASH FLOOD. RISK...LIMITED. AREA...OSAGE....PAWNEE AND WASHINGTON COUNTIES IN NORTHEAST OKLAHOMA ONSET...AFTER MIDNIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS THAT DEVELOPED ACROSS THE AREA THIS AFTERNOON WILL DISSIPATE BY AROUND SUNSET. MINOR IMPULSES ROTATING AROUND AN UPPER LOW OVER THE HIGH PLAINS WILL LIKELY GENERATE A CONVECTIVE COMPLEX OVER KANSAS TONIGHT. THIS COMPLEX WILL LIKELY MIGRATE SOUTH OVERNIGHT REACHING INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SMALL RISK OF EXCESSIVE RAINFALL WILL EXIST ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE NORTHWEST OF TULSA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AS THE UPPER LOW OVER THE HIGH PLAINS DRIFTS SOUTH THE NEXT FEW DAYS A WEAK FRONTAL BOUNDARY WILL SET UP WEST TO EAST ACROSS OUR REGION. THIS WILL LIKELY GENERATE THUNDERSTORMS FROM TIME TO TIME OVER THE NEXT SEVERAL DAYS. WIND FIELDS WILL BE RELATIVELY BENIGN SO THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. THERE IS THE POSSIBILITY THAT THE PRIMARY FOCUS FOR STORMS COULD SHIFT SOUTH AND WEST OF OUR AREA SATURDAY AND SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 14, 6:34 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU AUG 14 2008
OKZ064-150000-
CREEK OK-
634 PM CDT THU AUG 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK
AT 634 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF OILTON...MOVING SOUTHEAST AT 14 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...DRUMRIGHT...OILTON AND
SILVER CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3617 9657 3617 9639 3596 9627 3580 9662
3583 9663 3614 9663
TIME...MOT...LOC 2334Z 326DEG 12KT 3607 9661Special weather statement, Aug 14, 7:03 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU AUG 14 2008
OKZ064-150030-
CREEK OK-
703 PM CDT THU AUG 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN CREEK
AT 703 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF DRUMRIGHT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...
DEPEW...SHAMROCK AND DRUMRIGHT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3601 9663 3606 9643 3576 9631 3567 9662
3572 9663
TIME...MOT...LOC 0003Z 337DEG 15KT 3594 9656Local storm report, Aug 14, 7:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 W DEPEW 35.80N 96.56W
08/14/2008 E0.88 INCH CREEK OK AMATEUR RADIO
NICKEL AND DIME SIZE HAIL AND VERY HEAVY RAINFALL.
&&
JDSNearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.